Atripla side effects
Aug 25, 2006
I have a two-part questions:
I began Atripla about two weeks ago. After seven days I broke out in a skin rash. I have been told this is from Sustiva.
The rash began to subside after five days and then came back twice as bad and spread to my face as well.
I do not want to discontinue using Sustiva and start a protease and booster since Sustiva is such a powerful drug with limited side effects. Can I expect this rash to go away? After how long should I give up and get off Sustiva?
Do you question the efficacy of Atripla versus the standard regime in it's multiple pill form?
Response from Dr. Henry
Generally one can treat through the Sustiva rash with antihistamince, acetominophen, fluids and several weeks of time. If the rash intensifies with other symptoms (fever, shortness of breath, eye/mouth involvement) then strong consideration needs to be given to stopping the Sustiva and switching to an alternative drug. My own preference is to not start with combinations like Atripla but rather be able to work with the individual components of regimens until it is clear that all of the drugs are reasonably well tolerated (for example in your case if the Sustiva is not tolerated the Atripla has to be stopped and the other drugs in the combination are in a sense wasted). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
- Things That Look Like Herpes But Are Not
- The Risk Of Catching Gonorrhea From A Single Act Of Sexual Intercourse
- What Is The Physical Appearance Of Syphilis?
- Symptoms Of Herpes In The Urethra
- Symptoms Of Genital Herpes The Day After Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.